Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 8, NWS Las Vegas, NV

July 14, 2025Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 14, 2025, 12:22 PM PDT for Lincoln County, Nye County, Nevada. It took effect at Jul 15, 2025, 11:00 AM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2025, 12:22 PM PDT (19:22 UTC)
In effect from
Jul 15, 2025, 11:00 AM PDT
Expired
Jul 15, 2025, 10:00 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 248 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 9:15 PM PDTNON-TSTM WND GST 608 E Tonopah, NVASOS station KTPH Tonopah Airport ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
4320 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS85 KVEF 141922
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1222 PM PDT Mon Jul 14 2025

NVZ461-151200-
/O.UPG.KVEF.FW.A.0005.250715T1800Z-250716T0500Z/
/O.NEW.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/
Lincoln County/Ely Dispatch-
1222 PM PDT Mon Jul 14 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...from 11 am PDT until 10 pm PDT Tuesday.

* WIND...South winds 15 to 25 mph with gusts to around 30 mph.

* HUMIDITY...7 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ462-151200-
/O.NEW.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/
Nye County Deserts/Las Vegas Dispatch-
1222 PM PDT Mon Jul 14 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NYE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Tuesday. 

* AFFECTED AREA...In Nevada...Fire weather zone 462.

* TIMING...from 11 am PDT until 10 pm PDT Tuesday.

* WIND...Southwest winds 15 to 25 mph with gusts to around 30 mph. 

* HUMIDITY...7 to 14 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
016 
WWUS85 KVEF 150737
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1237 AM PDT Tue Jul 15 2025

NVZ461-462-151800-
/O.CON.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1237 AM PDT Tue Jul 15 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
PORTIONS OF LINCOLN COUNTY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...from 11 am PDT until 10 pm PDT Tuesday.

* WIND...South winds 15 to 25 mph with gusts to around 30 mph.

* HUMIDITY...7 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
777 
WWUS85 KVEF 151703
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1003 AM PDT Tue Jul 15 2025


NVZ461-462-160500-
/O.CON.KVEF.FW.W.0008.250715T1800Z-250716T0500Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1003 AM PDT Tue Jul 15 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN
COUNTY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...from 11 am PDT until 10 pm PDT Tuesday.

* WIND...South winds 15 to 25 mph with gusts to around 35 mph.

* HUMIDITY...7 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

MW

$$
394 
WWUS85 KVEF 160452
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
952 PM PDT Tue Jul 15 2025


NVZ461-462-160600-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-250716T0500Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
952 PM PDT Tue Jul 15 2025

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF LINCOLN COUNTY...

Winds are decreasing this evening and relative humidity is
increasing, so the Red Flag Warning will be allowed to expire on
time.

$$

SOULAT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 14, 10:40 AM PDT, 1 hour 42 minutes earlier. Its key messages:

  • * Above normal temperatures will continue through the first part of the week, with the warmest readings expected today. * Gusty southwest winds will lead to areas of critical fire weather concerns Tuesday afternoon across central Nevada. * Monsoonal moisture will return to the region during the second half of the week, bringing increased chances for afternoon showers and thunderstorms.
Area forecast discussion, Jul 14, 10:40 AM PDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1040 AM PDT Mon Jul 14 2025

.KEY MESSAGES...

* Above normal temperatures will continue through the first part of
  the week, with the warmest readings expected today.

* Gusty southwest winds will lead to areas of critical fire weather
  concerns Tuesday afternoon across central Nevada.

* Monsoonal moisture will return to the region during the second
  half of the week, bringing increased chances for afternoon showers
  and thunderstorms.

&&

.DISCUSSION...through Sunday.

Temperatures will peak across the region today with afternoon highs
averaging 5 to 8 degrees above normal.  Widespread Moderate (Level 2
of 4) to Major (Level 3 of 4) HeatRisk will be seen across the
southern Great Basin and Mojave Desert this afternoon. The Extreme
Heat Warning remains in effect for Death Valley National Park, Clark
County, and the Lake Mead National Recreation Area through this
evening, along with the Heat Advisory for the southern Great Basin.
Temperatures will be a few degrees cooler on Tuesday, with HeatRisk
values falling into the Minor to Moderate levels in most areas. In
addition to above normal temperatures early in the week, much of the
region will continue to experience hazy skies as smoke from area
wildfires remains trapped under the ridge of high pressure
responsible for the heat.

By mid-week, the ridge of high pressure will weaken as a shortwave
trough moves into the Pacific Northwest. At the same time, a weak
cut-off area of low pressure will develop off Baja California, which
will help to transport increased moisture into the region by the
second half of the week.  There is still quite a bit of uncertainty
about how much moisture will make it into the area. Still isolated
thunderstorms will be possible starting on Wednesday across Mohave
County, and then possibly moving into the Las Vegas area Thursday
and Friday.  This increased moisture, along with lower 500mb
heights, will also allow temperatures to fall to near or even
slightly below normal levels by the weekend.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Light
winds favoring a southeast direction can be expected from late
morning through early evening before shifting to southwest. VFR
conditions expected at the terminal, with isolated afternoon showers
and thunderstorms in the Peach Springs corridor. Wildfire smoke
aloft will remain in the skies. Temperature will exceed 100 degrees
through 06Z, peaking around 112 degrees.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Winds will be mainly
from the south to southwest today, except where terrain dictates
otherwise, with gusts of 15 to 25 knots common around the region.
Wildfire smoke aloft will remain in the skies, with VFR conditions
expected at the surface. Isolated thunderstorms are possible this
afternoon over portions of northwest Arizona.
&&

.FIRE WEATHER...A short wave moving through the Great Basin will
bring elevated winds to the southern Great Basin on Tuesday.  This,
along with afternoon relative humidity values of 7 to 14 percent,
will potentially result in critical fire weather conditions across
Nevada Fire Weather Zone 461, and a Fire Weather Watch has been
issued for Tuesday in that area.  While winds will still be breezy
on Wednesday, increasing moisture levels will result in RH values of
10 to 20 percent, which will help to mitigate fire risk.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Planz
AVIATION...Gorelow
FIRE WEATHER...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:58 AM PDTFire Weather WatchVEFLincoln11 hr

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.